Alert archive / South Dakota / Red Flag Warnings in 2017
Red Flag Warning 9, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Nov 20, 2017, 1:58 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2017, 1:58 PM CST (19:58 UTC)
- Expired
- Nov 20, 2017, 5:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
857 WWUS83 KABR 201958 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 158 PM CST Mon Nov 20 2017 ...ELEVATED FIRE DANGER THIS AFTERNOON... SDZ267>270-202300- /O.NEW.KABR.FW.W.0009.171120T1958Z-171120T2300Z/ Lower Bad River-Upper Cheyenne-Upper Missouri Coteau- Missouri Coteau- 158 PM CST Mon Nov 20 2017 /1258 PM MST Mon Nov 20 2017/ ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267, 268, 269 AND 270... The National Weather Service in Aberdeen has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 5 PM CST /4 PM MST/ this afternoon. * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River, Fire Weather Zone 268 Upper Cheyenne, Fire Weather Zone 269 Upper Missouri Coteau and Fire Weather Zone 270 Missouri Coteau. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...15 to 25 percent * IMPACTS...Critical fire weather conditions are occurring. Use caution as rapid fire growth is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TMT
1 follow-up statement
991 WWUS83 KABR 202310 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 510 PM CST Mon Nov 20 2017 SDZ267>270-210015- /O.EXP.KABR.FW.W.0009.000000T0000Z-171120T2300Z/ Lower Bad River-Upper Cheyenne-Upper Missouri Coteau- Missouri Coteau- 510 PM CST Mon Nov 20 2017 /410 PM MST Mon Nov 20 2017/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267, 268, 269 AND 270... Relative humidity values have begun to rise across the area, therefore the Red Flag Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Nov 20, 11:39 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Nov 20, 11:39 AM CST, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1139 AM CST Mon Nov 20 2017 .UPDATE... Issued at 1135 AM CST Mon Nov 20 2017 Aviation discussion updated below for 18Z TAFs. UPDATE Issued at 1026 AM CST Mon Nov 20 2017 Pretty thick cirrus shield moving east across the area this morning. Satellite trends show thinning/clearing moving into western areas now, but it looks rather brief as another thick shield is moving out of western ND and eastern MT. This quite possibly could keep high temps down a few degrees from forecast highs. Will continue to monitor trends and may have to make adjustments yet this morning. Otherwise, had already increased winds today, more so for central SD where mixing potential looks better. && .SHORT TERM...(Today through Wednesday Afternoon) Issued at 327 AM CST Mon Nov 20 2017 Low pressure currently across southern Saskatchewan will shift to southern Manitoba this afternoon, and exit across southern Ontario this evening. Cloud cover remains tricky early this morning, with thin high clouds streaming in from the northwest. Thicker clouds were evident over eastern MT/WY, which will impact our western counties closer to 00Z. Temperatures will be around 20 degrees above normal for this time of year, topping out in the mid 50s to low 60s today. Relative humidity values will fall to 20 to 30 percent. Combined with 10 to 15 mph winds out of the west, the dry and warm conditions will result in elevated grassland fire danger over portions of central South Dakota. A strong cold front will drop south through the area this evening (sinking south of the ND/SD border already prior to 00Z). Behind the front, expect breezy northwest winds and cooler air. Highs Tuesday will only be in the 20s to around 30 degrees. Winds will be out of the northwest gusting 25 to 35 mph, strongest over eastern South Dakota and western Minnesota as the pressure gradient tightens between the exiting sfc low and western Canadian high pressure building overhead. The sfc high should stretch from southern Saskatchewan through ND and eastern SD by 00Z Wednesday. The result will be quickly diminishing winds late Tuesday afternoon. The cold snap will be brief, with another warm up in store for the second half of the work week. The sfc high will sink across eastern NE/KS already by 06Z Wednesday, with a ridge remaining over our forecast area. The ridge will swing into MN by 12Z Wednesday, setting the stage for increasing southerly flow. Temperatures over Stanley/Jones/Lyman counties should get into the mid-upper 50s. It will be an impressive temperature gradient, with highs only in the low 30s over northeastern SD/western MN. Still keeping the slight chance/low chance pops for our northeastern counties Wednesday afternoon. While most models do show some sort of precipitation, it all looks to be light mix of mainly snow, mixing with or changing over to rain and/or drizzle. .LONG TERM...(Wednesday Evening through Sunday) Issued at 327 AM CST Mon Nov 20 2017 Northwest flow aloft and a dry forecast predominates the period. Briefly Friday morning, the flow flattens as energy diving south- southeast out of Canada heading for the Great Lakes region knocks down the western CONUS upper-level ridge. Previously, models were actually generating a little bit of light qpf with this feature. This morning, they depict this system as working through the region basically dry. By Friday evening, the heights aloft are rising out west again. Notably warm air is still trying to work over into the northeastern corner of the forecast area at the start of the period. Models/ensembles still depict much above normal warm airmass in place heading into Friday when the next cold fropa is progged for this cwa, signaling a pendulum swing back into some colder air over the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1135 AM CST Mon Nov 20 2017 VFR conditions will prevail this afternoon and into the majority of the overnight hours, with passing mid and high level clouds. By early morning Tuesday, we could see some MVFR CIGs sliding south into KABR and KATY. Tough at this point to determine areal coverage and just how far southwest these CIGs progress, so for now have included a SCT mention for MVFR. Will take another look at 00Z TAFs for possible increase in cloud coverage for KABR and KATY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...TMT SHORT TERM...KF LONG TERM...Dorn AVIATION...TMT
Hazardous weather outlook, Nov 20, 1:35 PM CST, 23 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 135 PM CST Mon Nov 20 2017 SDZ003-004-009-015-016-033>036-045-048-211945- Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Hyde- Jones-Lyman- 135 PM CST Mon Nov 20 2017 /1235 PM MST Mon Nov 20 2017/ This Hazardous Weather Outlook is for portions of central South Dakota and north central South Dakota. .DAY ONE...This Afternoon and Tonight The Grassland Fire Danger will reach the HIGH to VERY HIGH category this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ039-046-SDZ005>008-010-011-017>023-037-051-211945- Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Edmunds-Day- Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Hand-Buffalo- 135 PM CST Mon Nov 20 2017 This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TMT
Nearby
Red Flag Warnings in South Dakota, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.